Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS La Crosse, WI

July 23, 2016Dodge County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2016, 9:27 AM CDT for Dodge County, Mower County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 9:27 AM CDT (14:27 UTC)
Expired
Jul 23, 2016, 10:05 AM CDT
In force
38 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, MN, Mower County, MN

The radar

The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:32 AM CDTTSTM WND DMGHayfield, MNLARGE TREE BRANCH DOWN BLOCKING TRAFFIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2703 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

806 
WUUS53 KARX 231427
SVRARX
MNC039-099-231530-
/O.NEW.KARX.SV.W.0059.160723T1427Z-160723T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
927 AM CDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA...
  DODGE COUNTY IN SOUTHEASTERN MINNESOTA...

* UNTIL 1030 AM CDT

* AT 927 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMING
  PRAIRIE...OR 11 MILES SOUTHWEST OF DODGE CENTER...MOVING NORTHEAST
  AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HAYFIELD AROUND 935 AM CDT. 
  CLAREMONT AROUND 940 AM CDT. 
  DODGE CENTER AROUND 950 AM CDT. 
  KASSON AROUND 1000 AM CDT. 
  MANTORVILLE AROUND 1005 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WASIOJA... CONCORD...OSLO...EDEN AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LA CROSSE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4400 9304 4420 9280 4419 9268 4391 9268
      4377 9297 4384 9305
TIME...MOT...LOC 1427Z 229DEG 23KT 4389 9297 

HAIL...<.75IN
WIND...60MPH
 
$$

04
3 follow-up statements
769 
WWUS53 KARX 231442
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CDT SAT JUL 23 2016

MNC039-099-231530-
/O.CON.KARX.SV.W.0059.000000T0000Z-160723T1530Z/
MOWER MN-DODGE MN-
942 AM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHWESTERN MOWER AND DODGE COUNTIES...

AT 941 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KASSON...OR
NEAR DODGE CENTER...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 932 AM A LARGE TREE BRANCH WAS REPORTED
         DOWN AND BLOCKING A ROAD IN HAYFIELD. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MANTORVILLE AND KASSON AROUND 950 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WASIOJA... CONCORD...OSLO...EDEN AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LA CROSSE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4400 9304 4420 9280 4419 9268 4391 9268
      4381 9289 4384 9305
TIME...MOT...LOC 1441Z 228DEG 29KT 4400 9280 

HAIL...<.75IN
WIND...60MPH
 
$$

04
652 
WWUS53 KARX 231451
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
951 AM CDT SAT JUL 23 2016

MNC099-231501-
/O.CAN.KARX.SV.W.0059.000000T0000Z-160723T1530Z/
MOWER MN-
951 AM CDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOWER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4410 9292 4420 9280 4419 9268 4391 9268
      4385 9288
TIME...MOT...LOC 1451Z 229DEG 39KT 4409 9266 

$$

MNC039-231530-
/O.CON.KARX.SV.W.0059.000000T0000Z-160723T1530Z/
DODGE MN-
951 AM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR EASTERN DODGE COUNTY...

AT 951 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYRON...OR
NEAR MANTORVILLE...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN DODGE COUNTY...INCLUDING THE FOLLOWING LOCATIONS: WASIOJA...
CONCORD AND EDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LA CROSSE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4410 9292 4420 9280 4419 9268 4391 9268
      4385 9288
TIME...MOT...LOC 1451Z 229DEG 39KT 4409 9266 

HAIL...<.75IN
WIND...60MPH
 
$$

04
846 
WWUS53 KARX 231505
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 AM CDT SAT JUL 23 2016

MNC039-231515-
/O.CAN.KARX.SV.W.0059.000000T0000Z-160723T1530Z/
DODGE MN-
1005 AM CDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DODGE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.

LAT...LON 4410 9292 4420 9280 4419 9268 4391 9268
      4385 9288
TIME...MOT...LOC 1504Z 229DEG 23KT 4415 9256 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:00 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 23, 7:00 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
700 AM CDT SAT JUL 23 2016

.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Sat Jul 23 2016

Several issues to contend with again today, including the continued
heat and humidity and convective potential. 08z data analysis shows
the frontal boundary lying across northern IA, with satellite fog
enhancement showing mid cloud ACCAS developing along and north of
it. Some of the mesoscale models indicate that patchy light showers
may develop under these, as has occurred already 3 nights in a row.
Meanwhile, a larger complex of storms was going from SD into NE, as
well as some spotty action over western IA. RAP/HRRR and many of the
CAM solutions latch onto this and bring a band of convection through
the region this afternoon. Meanwhile, NAM/GFS/ECMWF all develop
convection along the northward moving front over our general area
this afternoon. Either way, it appears there will be a good chance
for some convection developing along this leading warm advection
wing. Previous forecasts were playing this potential, and see no
reason to deviate. This plays into the heat forecast too. We still
have very sultry dewpoints in place across the southwest 2/3 of our
forecast area, and temperatures remain pretty warm as well. There
has been a bit of a respite from the humidity from central into
northern WI. As the front edges northward today, expect the
humidity to surge back in those spots though. So with highs again
expected to get into the upper 80s and lower 90s, and dewpoints well
into the 70s, the heat index pushes the century mark once again.
This is borderline for Heat Advisory criteria, but with the
convection and associated cloud cover coming in, there is potential
to end up a bit cooler than forecast. Besides, our message for the
past week has been Hot Hot Hot, so I think people have the idea by
now. So we will not be adding any headline at this point.

Once this initial round of convection moves through, another larger
complex of storms is expected to initiate across western MN as a
potent short wave tracks along the international border toward
Winnipeg by tonight, and drags a cold front into the Gopher State.
Plenty of instability for rapid development, and as these mature
will become a wind threat as they move east into the local area
tonight. Precipitable Water will be in excess of 2" and warm cloud
depth will be 4-5Kft. So these storms will once again provide heavy
rainfall. The area has been hit with several rain complexes over
the past week, but for the most part have hit different areas, so
our flooding risk was spread out. So given that fact, and the
progressive nature of these, do not feel we need a Flood Watch at
this juncture.

.LONG TERM...(Sunday through Friday)
Issued at 325 AM CDT Sat Jul 23 2016

Any lingering rain will exit the area Sunday morning as the short
wave trough continues east through Ontario. Surface high pressure
moves in to provide cooler and less humid conditions into Tuesday.
Several weak disturbances will ripple through the flat ridge for the
remainder of the week, each bringing some threat for convection.
Hard to pin down timing on these, so a broad brush approach has been
utilized with the PoP forecast. The strongest signal looks to be
pointing to a short wave trough moving through late Thursday into
Friday, providing perhaps the best chances for organized storms.
Temperatures look to be near or perhaps even a bit below normal for
the latter portion of the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 700 AM CDT Sat Jul 23 2016

Areas of dense fog may impact KLSE through 23.15z. In addition to
the fog, there will be 2 rounds of storms. The first round will
affect the TAF sites between 23.14z and 23.19z. This round may
produce heavy rain and small hail. The second round of storms will
move through the area between 28.01z and 28.06z. This line will be
capable of producing damaging winds, large hail. and the potential
of isolated tornadoes.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...BOYNE
Hazardous weather outlook, Jul 23, 4:46 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
446 AM CDT SAT JUL 23 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-241100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
446 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. A FEW OF
THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL AND SOME SMALL HAIL.
A BETTER CHANCE FOR STORMS WILL ARRIVE TONIGHT AS A COLD FRONT MOVES
THROUGH. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS AND HAIL ALONG WITH LOCALLY HEAVY RAINFALL. AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT AS THE LINE OF STORMS COMES
THROUGH. THIS HIGHEST RISK TIME WILL BE BETWEEN 8 PM AND 2 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME FROM
TUESDAY THROUGH FRIDAY. IT IS HARD TO PIN DOWN THE TIMING AND
LOCATIONS FOR THE HIGHEST STORM RISK...SO IT REMAINS TOO EARLY TO
DETERMINE THE RISK FOR ANY SEVERE STORMS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, Jul 23, 3:39 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT SAT JUL 23 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231400-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA...
DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON...
CALEDONIA...MEDFORD...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
339 AM CDT SAT JUL 23 2016

...AREAS OF DENSE FOG EXPECTED THROUGH MID MORNING...

THROUGH 9 AM, AREAS OF DENSE FOG WILL BE SEEN ACROSS PARTS OF
WESTERN WISCONSIN, NORTHEAST IOWA, AND SOUTHEAST MINNESOTA. THIS
FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE IN SOME
LOCATIONS.

FOR THOSE TRAVELING THIS MORNING, BE ALERT FOR RAPIDLY CHANGING
VISIBILITIES AND USE LOW BEAM HEADLIGHTS IF YOU ENCOUNTER DENSE
FOG.

BOYNE
Special weather statement, Jul 23, 8:46 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 AM CDT SAT JUL 23 2016

IAZ008-MNZ086-094-231445-
MITCHELL-DODGE-MOWER-
846 AM CDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...DODGE
...AND NORTHWESTERN MITCHELL COUNTIES...

AT 841 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NICOLLET TO NEAR
ALBERT LEA MINNESOTA TO NEAR MANLY IOWA. MOVEMENT WAS NORTHEAST AT
35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...DODGE CENTER...MANTORVILLE...RAMSEY...KASSON...HAYFIELD...
ADAMS...WEST CONCORD...BROWNSDALE...LYLE...CLAREMONT...ROSE CREEK...
LANSING...WASIOJA...CONCORD...MAYVILLE...DEXTER...OSLO...
EDEN AND MAPLEVIEW.

TORRENTIAL DOWNPOURS ARE OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS LINE
OF STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4420 9304 4419 9268 4384 9269 4383 9263
      4350 9262 4339 9302 4350 9303 4350 9305
TIME...MOT...LOC 1341Z 223DEG 30KT 4421 9410 4382 9352 4333 9320

DAS
Special weather statement, Jul 23, 8:54 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 AM CDT SAT JUL 23 2016

MNZ088-096-WIZ032-033-041-042-053>055-061-231430-
WINONA-HOUSTON-RICHLAND-MONROE-LA
CROSSE-TREMPEALEAU-BUFFALO-CRAWFORD-GRANT-VERNON-
854 AM CDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...NORTHERN
HOUSTON...NORTHEASTERN CRAWFORD...SOUTHWESTERN MONROE...SOUTHERN
TREMPEALEAU...LA CROSSE...SOUTHEASTERN BUFFALO...VERNON...
NORTHEASTERN GRANT AND WESTERN RICHLAND COUNTIES...

AT 853 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEWISTON TO NEAR COON VALLEY TO 6 MILES
SOUTH OF CLAYTON TO NEAR FENNIMORE. MOVEMENT WAS NORTHEAST AT 20 MPH.

THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.
WINDS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...WINONA...SPARTA...LA CRESCENT...VIROQUA...ONALASKA...
BUFFALO...HOLMEN...WEST SALEM...GOODVIEW...BOSCOBEL...FENNIMORE...
WESTBY...LEWISTON...TREMPEALEAU...GALESVILLE...BANGOR...CASHTON...
BUFFALO CITY AND FOUNTAIN CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4323 9076 4358 9105 4395 9203 4419 9190
      4420 9186 4422 9188 4432 9183 4391 9075
      4356 9047 4312 9043 4286 9073
TIME...MOT...LOC 1353Z 212DEG 16KT 4398 9191 4363 9101 4328 9072 4299
9070

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:46 AM CDTSpecial Weather StatementARXDodge, Mower59 min
Jul 23, 8:54 AM CDTSpecial Weather StatementARXWinona36 min
Jul 23, 9:49 AM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha41 min
Jul 23, 10:05 AM CDTAreal Flood AdvisoryARXMower115 min
Jul 23, 10:29 AM CDTSpecial Weather StatementARXWabasha61 min
Jul 23, 12:43 PM CDTAreal Flood AdvisoryARXOlmsted3 hr
Jul 23, 1:10 PM CDTAreal Flood AdvisoryARXWinona3 hr
Jul 23, 1:26 PM CDTRiver Flood WarningARXOlmsted, Winona25 hr
Jul 23, 1:32 PM CDTFlash Flood WarningARXOlmsted, Winona3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.